Alert archive / California / Flash Flood Warnings in 2016

Flash Flood Warning 11, NWS Los Angeles, CA

January 31, 2016Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Jan 31, 2016, 12:54 PM PST for Los Angeles County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 31, 2016, 12:54 PM PST (20:54 UTC)
Expired
Jan 31, 2016, 3:45 PM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 54 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 1:48 PM PSTFLASH FLOOD5 N Altadena, CAROCKS ACROSS ROADWAY AT ANGELES CREST HWY AND ANGELES FOREST HWY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WGUS56 KLOX 312054
FFWLOX
CAC037-312345-
/O.NEW.KLOX.FF.W.0011.160131T2054Z-160131T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1254 PM PST SUN JAN 31 2016

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE BURN AREAS IN EAST CENTRAL LOS ANGELES COUNTY IN SOUTHWESTERN 
  CALIFORNIA...

* UNTIL 345 PM PST

* AT 1249 PM PST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA...WITH RAIN RATES OF ONE HALF INCH PER HOUR FOR OVER
  THREE HOURS. FLASH FLOODING IS LIKELY OR ALREADY OCCURRING IN AND
  NEAR THE BURN AREAS.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
  INCLUDE...COLBY...CABIN...WILLIAMS...SHOEMAKER...MADRE AND
  TECOLOTE BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3408 11771 3420 11817 3431 11814 3431 11813
      3437 11794 3440 11766 3428 11765

$$

SMITH

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS
CAN BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
3 follow-up statements
537 
WGUS76 KLOX 312119
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
119 PM PST SUN JAN 31 2016

CAC037-312345-
/O.CON.KLOX.FF.W.0011.000000T0000Z-160131T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
119 PM PST SUN JAN 31 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PST FOR
EAST CENTRAL LOS ANGELES COUNTY...

AT 113 PM PST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT MODERATE TO HEAVY RAIN WAS FALLING OVER THE AREA. ONE TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN IN THE FOOTHILLS AND MOUNTAINS OF
LOS ANGELES COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. ONE
AND A HALF INCHES OF RAIN HAS FALLEN AT THE COLBY BURN AREA...WITH
TWO INCHES OF RAIN NEAR THE CABIN BURN AREA. RAIN IS EXPECTED TO
CONTINUE THROUGH 4 PM THIS AFTERNOON...CAUSING ADDITIONAL FLASH
FLOODING...WITH MUD AND DEBRIS FLOWS LIKELY IN AND AROUND THE RECENT
BURN AREAS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WRIGHTWOOD...SAN DIMAS...GLENDORA...MOUNT WILSON...PASADENA...
POMONA...ALTADENA...LA VERNE...ANGELES CREST HIGHWAY BETWEEN MOUNT
WATERMAN AND WRIGHTWOOD...ANGELES CREST HIGHWAY BETWEEN MOUNT WILSON
AND MOUNT WATERMAN...BIG PINES...MONROVIA...FALLING SPRINGS...
CLAREMONT...AZUSA...SIERRA MADRE...ARCADIA AND DUARTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3408 11771 3420 11817 3431 11814 3431 11813
      3437 11794 3440 11766 3428 11765

$$

SMITH/HALL
192 
WGUS76 KLOX 312250
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
250 PM PST SUN JAN 31 2016

CAC037-312345-
/O.CON.KLOX.FF.W.0011.000000T0000Z-160131T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
250 PM PST SUN JAN 31 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PST FOR
EAST CENTRAL LOS ANGELES COUNTY...

AT 241 PM PST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN HAS ENDED OVER THE WARNED AREA...HOWEVER LIGHT TO
MODERATE SHOWERS WILL BE POSSIBLE THROUGH 330 PM. RAINFALL TOTALS
OVER THE FOOTHILLS AND MOUNTAINS RANGE FROM HALF AN INCH TO ONE AND
A HALF INCHES OF RAIN...BUT LOCAL TOTALS UP TO TWO AND A HALF INCHES
OF RAIN OCCURRED NEAR MOUNT WILSON. FLOODING...PONDING WATER AND
DEBRIS FLOWS ARE EXPECTED TO CONTINUE THROUGH LATE THIS AFTERNOON. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WRIGHTWOOD...
SAN DIMAS...GLENDORA...MOUNT WILSON...PASADENA...
POMONA...ALTADENA...ANGELES CREST HIGHWAY BETWEEN MOUNT WILSON AND
WRIGHTWOOD...BIG PINES...MONROVIA...FALLING SPRINGS...CLAREMONT...
AZUSA...SIERRA MADRE...ARCADIA...AND DUARTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3408 11771 3420 11817 3431 11814 3431 11813
      3437 11794 3440 11766 3428 11765

$$

SMITH
726 
WGUS76 KLOX 312349
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
347 PM PST SUN JAN 31 2016

CAC037-312357-
/O.EXP.KLOX.FF.W.0011.000000T0000Z-160131T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
347 PM PST SUN JAN 31 2016

...THE FLASH FLOOD WARNING FOR EAST CENTRAL LOS ANGELES COUNTY HAS
EXPIRED...

THE HEAVY RAIN HAS ENDED ACROSS THE AREA. FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT...BUT WATER MAY STILL BE FLOWING IN WASHES
NEAR THE RECENT BURN AREAS. PLEASE FOLLOW INSTRUCTIONS OF LOCAL
AUTHORITIES FOR ANY ROAD CLOSURES.

LAT...LON 3408 11771 3420 11817 3431 11814 3431 11813
      3437 11794 3440 11766 3428 11765

$$

HALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 31, 10:40 AM PST, 2 hours 14 minutes earlier.

Area forecast discussion, Jan 31, 10:40 AM PST, 2 hours 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1040 AM PST SUN JAN 31 2016

...NEW AVIATION/MARINE/BEACHES...

.SYNOPSIS...

A LOW PRESSURE SYSTEM WILL ARRIVE TODAY...BRINGING AN EXTENDED
PERIOD OF MODERATE TO HEAVY RAIN...HIGH ELEVATION SNOW AND A CHANCE
OF THUNDERSTORMS DURING THE DAY AND EARLY EVENING HOURS. AFTER THE
LOW PRESSURE SYSTEM PASSES...DAMAGING GUSTY WINDS WILL DEVELOP AND
CONTINUE INTO MONDAY. HIGH PRESSURE RETURNS TUESDAY WITH DRY
CONDITIONS AND WARMING THROUGH MIDWEEK.

&&

.SHORT TERM (TODAY AND MONDAY)...BASED ON CURRENT
RADAR/SATELLITE/RAIN DATA...STORM IS SHAPING UP PRETTY MUCH AS
EXPECTED. CURRENTLY...RAIN IS FALLING ACROSS ALL 4 COUNTIES WITH THE
HIGHEST AMOUNTS OVER SOUTHERN SANTA BARBARA COUNTY (0.25 TO 0.75
INCHES IN THE LAST 6 HOURS). SNOW LEVELS ARE CURRENTLY RUNNING
BETWEEN 6000 AND 7000 FEET. SOUTH TO SOUTHWEST WINDS ARE GUSTING
BETWEEN 35 AND 50 MPH ACROSS INLAND SECTIONS OF THE CWA.

FORECAST-WISE...THE 12Z MODELS ARE STILL ADVERTISING THE SAME THING.
THIS STORM WILL BE ENERGIZED BY A 130+ KNOT JET. AS THE JET SAGS
SOUTH...THE AREA WILL BE UNDER THE LEFT EXIT REGION. THIS DIVERGENCE
WILL HELP ENHANCE RAINFALL TODAY. PREVIOUS RAINFALL ESTIMATES STILL
LOOK GOOD 0.75-1.50 INCHES ACROSS SLO/SBA COUNTIES...AND 1.00-3.00
INCHES ACROSS VTU/LAX COUNTIES. RAINFALL INTENSITY WILL PEAK
MID/LATE MORNING ACROSS SLO/SBA COUNTIES AND LATE MORNING/AFTERNOON
ACROSS VTU/LAX COUNTIES. AS THE FRONT EXITS THE REGION THIS EVENING
RAIN WILL TURN TO SHOWERS WITH THE SHOWERS DIMINISHING RAPIDLY.
HOWEVER THERE WILL LIKELY CONTINUE TO BE SOME SHOWERS ON NORTH
SLOPES TONIGHT AND MONDAY MORNING.

WITH THE ADDED JET DYNAMICS...LIFTED INDICES OF -3 TO -5 AND 500 MB
TEMPERATURES AROUND -25 DEGREES CELSIUS...CONDITIONS ARE VERY
FAVORABLE FOR THUNDERSTORM DEVELOPMENT TODAY. CURRENT FORECAST HAS
CHANCE THUNDERSTORMS WHICH LOOKS VERY GOOD. ANY THUNDERSTORMS THAT
DEVELOP COULD PRODUCE SOME DAMAGING WIND GUSTS AND EVEN AN ISOLATED
TORNADO/WATERSPOUT. IN FACT...STORM PREDICTION CENTER HAS THE SOCAL
COAST UNDER A MARGINAL RISK OF SEVERE WEATHER TODAY.

WITH THE EXPECTED RAINFALL TOTALS...AND POTENTIAL FOR INTENSE RAIN
RATES WITH THUNDERSTORMS/HEAVIER SHOWERS...FLASH FLOODING AND
MUD/DEBRIS FLOWS WILL BE POSSIBLE NEAR ALL RECENT BURN AREAS. FLASH
FLOOD WATCH WILL REMAIN IN EFFECT FOR THE BURN AREAS THROUGH THIS
AFTERNOON.

AS FOR SNOW ISSUES...SNOW LEVELS (CURRENTLY 6000-7000 FEET) WILL
DROP THROUGH THE DAY...FALLING TO 3000-3500 FEET TONIGHT...AND EVEN
DOWN TO 2000-2500 FEET MONDAY MORNING. SO...SOME SIGNIFICANT SNOW
WILL ACCUMULATE...12-24 INCHES ABOVE 6500 FEET DOWN TO 2-4 INCHES
AROUND 3000 FEET. MOST SIGNIFICANT SNOW ISSUE WILL BE ON THE I-5
CORRIDOR TONIGHT THROUGH THE GRAPEVINE AREA...WHICH WILL RESULT IN
VERY HAZARDOUS DRIVING CONDITIONS FOR COMMUTERS.

AS FOR WINDS...THIS SYSTEM WILL BRING SOME VERY IMPRESSIVE WIND TO
THE AREA. AHEAD OF THE FRONT...GUSTY SOUTHERLY WINDS WILL OCCUR
ACROSS THE ENTIRE AREA. BEHIND THE FRONT...EVEN STRONGER NORTHWEST
TO NORTH WINDS ARE EXPECTED WITH GUSTS AROUND 65 MPH LIKELY ACROSS
THE MOUNTAINS/DESERTS AND EVEN THE SANTA CLARITA VALLEY TONIGHT AND
MONDAY MORNING (WITH POTENTIAL FOR ISOLATED GUSTS AROUND 80 MPH).

BY MONDAY AFTERNOON...DRY CONDITIONS WILL PREVAIL AS SHOWER THREAT
ENDS OVER NORTHERN MOUNTAIN SLOPES. ADDITIONALLY...WINDS WILL
DIMINISH ALTHOUGH ADVISORY LEVEL WINDS WILL CONTINUE ACROSS THE
MOUNTAINS AND DESERTS.

.LONG TERM (TUE-SAT)... THE EXCITEMENT QUICKLY FADES TUESDAY AS A
RIDGING PATTERN SETS UP OVER THE WEST COAST. IT WILL BE DRY THROUGH
THE PERIOD. IT WILL BE PARTLY CLOUDY AT TIMES AS A FEW WEAK SHORT
WAVES TRY TO UNSUCCESSFULLY PUSH THROUGH THE RIDGE. MAX TEMPS WILL
MOSTLY BE ABOVE NORMAL BY THURSDAY. THE MOUNTAIN AREAS WILL NEED
WIND ADVISORIES FOR EARLY TUESDAY.

&&

.AVIATION...31/1800Z

AT 1800Z AT KLAX...THERE WAS NO MARINE LAYER NOR A MARINE INVERSION.

VERY LOW CONFIDENCE IN TAFS WITH A LARGE STORM ARRIVING. EXPECT
FREQUENT CHANGES IN BOTH CIGS AND VSBYS THROUGH THE PD. CONDS SHOULD
MOSTLY VARY BETWEEN LOW MVFR AND IFR THROUGH THIS EVENING. THERE IS
A 30 PERCENT CHC OF TSTMS...ESPECIALLY ACROSS VTU AND L.A. COUNTIES
FROM 18Z TO 01Z. VERY STRONG W TO NW WINDS WILL DEVELOP AFT 20-21Z
ACROSS SLO AND SBA COUNTIES...AND AFTER 23-00Z ACROSS MUCH OF VTU
AND L.A. COUNTY. THE VERY STRONG FLOW THROUGH THE ENTIRE ATMOSPHERE
MAY CAUSE WAVE CLOUDS WITH SEVERE TURBULENCE OVER AND NEAR TO THE
HIGHER TERRAIN.

KLAX...VERY LOW CONFIDENCE IN THE 18Z TAF. EXPECT FREQUENT CHANGES
IN BOTH CIGS AND VSBYS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR
AND IFR. SOUTHERLY CROSS WINDS HAVE ARRIVED WITH SUSTAINED SPEEDS OF
20 KNOTS AND THEY WILL CONTINUE THROUGH 22-23Z. HIGH CONFIDENCE IN
VERY STRONG W TO NW WINDS AFTER 23Z OR 00Z. OCNL SEVERE TURBULENCE
IS POSSIBLE NEAR THE AIRPORT AFTER 23Z. THERE IS A 30 PERCENT CHC OF
TSTMS NEAR THE AIRPORT BETWEEN 20Z AND 00Z.

KBUR....VERY LOW CONFIDENCE IN THE 18Z TAF. EXPECT FREQUENT CHANGES
IN BOTH CIGS AND VSBYS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR
AND IFR. THERE IS A 30 PERCENT CHC OF TSTMS NEAR THE AIRPORT BETWEEN
20Z AND 00Z. SOUTH WINDS MAY REACH 20 KT SUSTAINED BETWEEN 19Z AND
23Z. VERY STRONG W TO NW WINDS ARE EXPECTED AFT 23Z WITH MTN WAVE
ACTIVITY NEAR THE AIRPORT. THERE WILL LIKELY BE OCNL SEVERE
TURBULENCE AND MDT UDDF IN THE VCNTY OF THE TERMINAL...ESPECIALLY
AFTER 23Z.

&&

.MARINE...31/900 AM

...MARINERS SHOULD STAY IN PORT IF POSSIBLE THROUGH MONDAY....

HIGH CONFIDENCE IN EXTREMELY DANGEROUS MARINE CONDITIONS DEVELOPING
ACROSS THE ENTIRE WATERS LATER TODAY AND CONTINUING THROUGH MON
MORNING. EXPECT A BRIEF PERIOD OF SCA LEVEL S TO SW WINDS IN MOST
AREAS AHEAD OF A FRONTAL SYSTEM THIS MORNING. BEHIND THE FRONT...
EXPECT WIDESPREAD STRONG WEST TO NORTHWEST GALE FORCE WINDS ACROSS
THE ENTIRE WATERS THIS AFTERNOON THROUGH MONDAY AFTERNOON OR
EVENING. THERE IS A 20 TO 30 PERCENT CHANCE THAT GALE WARNINGS MAY
HAVE TO BE UPGRADED TO STORM WARNINGS...ESPECIALLY ACROSS PORTIONS OF
THE SOUTHERN WATERS (INCLUDING THE INNER WATERS) AND THE SBA CHANNEL
LATE THIS AFTERNOON INTO TONIGHT.

THE POWERFUL WINDS WILL COMBINE WITH ANOTHER LARGE WEST SWELL TO
PRODUCE EXTREMELY HAZARDOUS TO PERILOUS CONDITIONS ACROSS THE COASTAL
WATERS. SEAS WILL BE VERY HIGH...CHOPPY AND DANGEROUS. MARINERS
SHOULD STAY IN PORT IF POSSIBLE THROUGH MONDAY.

&&

.BEACHES...30/900 AM...

HIGH SURF ADVISORY CONDITIONS WILL CONTINUE ALONG THE CENTRAL COAST
THROUGH MONDAY NIGHT. ALONG THE COASTS OF VENTURA AND LOS ANGELES
COUNTY HIGH SURF CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON
BEFORE DIMINSIHING. THIS EVENING...LARGE AND VERY CHOPPY SURF IS
EXPECTED TO DEVELOP AS GALES AFFECT ALL NEAR-SHORE WATERS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...RAT/RORKE
AVIATION/MARINE/BEACHES...SWEET
SYNOPSIS...THORTON

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 31, 6:00 AM PST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN JAN 31 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN JAN 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A POWERFUL WINTER STORM WILL BRING SIGNIFICANT RAIN...SNOW AND WIND
TO THE AREA. RAINFALL TOTALS WILL RANGE BETWEEN 0.50 AND 1.50 WITH
UP TO 3.00 INCHES IN THE MOUNTAINS. THERE WILL BE A CHANCE OF
THUNDERSTORMS TODAY WHICH COULD PRODUCE INTENSE RAINFALL RATES.
THESE RATES COULD GENERATE FLASH FLOODING AS WELL AS MUD AND DEBRIS
FLOWS AROUND THE RECENT BURN AREAS. SNOW LEVELS WILL DROP TO AROUND
3000 FEET BY LATE TONIGHT...AND SIGNIFICANT SNOWFALL IS LIKELY IN
THE LOCAL MOUNTAIN. ALONG WITH THE PRECIPITATION...VERY STRONG AND
GUSTY NORTHWEST WINDS WILL BE EXPECTED TONIGHT AND MONDAY.

ACROSS THE COASTAL WATERS...GALE FORCE WIND ARE EXPECTED THIS
AFTERNOON AND TONIGHT. THESE GALE FORCE WINDS WILL COMBINED WITH A
LONG PERIOD SWELL TO GENERATE HIGH SURF CONDITIONS ALONG LOCAL
BEACHES BEGINNING LATE THIS AFTERNOON.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THE POWERFUL WINTER STORM WILL WIND DOWN DURING THE DAY ON MONDAY.
THROUGH MONDAY MORNING...ANY SHOWER ACTIVITY WILL BE CONFINED TO THE
MOUNTAINS WHERE ADDITIONAL SNOWFALL WILL BE LIKELY. OTHERWISE...THE
WINDS ACROSS BOTH LAND AND SEA WILL DECREASE THROUGH THE DAY
ON MONDAY.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

In the hours before

Local storm report, Jan 31, 11:17 AM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1117 AM PST SUN JAN 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     HEAVY RAIN       7 E REFUGIO STATE BEACH 34.45N 119.95W
01/31/2016  M1.46 INCH       SANTA BARBARA      CA   MESONET

            1.46 INCHES OF RAIN IN ONE HOUR AT DOS PUEBLOS.

&&

HALL
Local storm report, Jan 31, 11:51 AM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1151 AM PST SUN JAN 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     FLASH FLOOD      4 NW SANTA BARBARA      34.47N 119.77W
01/31/2016                   SANTA BARBARA      CA   LAW ENFORCEMENT

            FLASH FLOODING WITH MUD AND ROCKS ACROSS HIGHWAY 154 NEAR
            SANTA ANTONIO CREEK RD.

&&

HALL
Special weather statement, Jan 31, 12:09 PM PST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1209 PM PST SUN JAN 31 2016

CAZ040-041-044>046-053-054-088-547-312100-
VENTURA COUNTY MOUNTAINS CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
VENTURA COUNTY COAST CA-SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
1209 PM PST SUN JAN 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOS ANGELES AND
CENTRAL VENTURA COUNTIES UNTIL 100 PM PST...

AT 1205 PM PST...DOPPLER RADAR WAS TRACKING A STRONG SQUALL
LINEMOVING EAST EAST AT 40 MPH. THIS STORM FROM SANTA PAULA TO THE
NORTH EXTENDING SOUTH TO OXNARD WILL CONTINUE TO MOVE EAST INTO
WESTERN LOS ANGELES COUNTY. EXPECT WIND GUSTS AROUND 50 MPH WITH
THIS CELL. BRIEF WEAK TORNADIC SPIN UPS ARE POSSIBLE WITH THIS
SQUALL.

LOCATIONS IMPACTED INCLUDE...
OXNARD...
THOUSAND OAKS...
SIMI VALLEY...
VENTURA...
CAMARILLO...
FILLMORE...
MALIBU...
AGOURA HILLS...
WOODLAND HILLS...
CHATSWORTH...
SANTA PAULA...
MALIBU CREEK STATE PARK...
WESTLAKE VILLAGE...
CALABASAS...
POINT MUGU...
POINT MUGU STATE PARK...
NEWBURY PARK...
POINT DUME...
TOPANGA STATE PARK...
AND CANOGA PARK.

LAT...LON 3403 11885 3405 11895 3409 11908 3411 11909
      3409 11911 3410 11912 3414 11922 3426 11927
      3429 11933 3442 11934 3442 11862 3404 11861
      3403 11875 3402 11878 3400 11881
TIME...MOT...LOC 2005Z 240DEG 49KT 3439 11919

KAPLAN
Special weather statement, Jan 31, 12:15 PM PST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1215 PM PST SUN JAN 31 2016

CAZ040-041-044>046-053-054-088-547-312100-
VENTURA COUNTY MOUNTAINS CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
VENTURA COUNTY COAST CA-SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
1215 PM PST SUN JAN 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOS ANGELES AND
CENTRAL VENTURA COUNTIES UNTIL 100 PM PST...

AT 1205 PM PST...DOPPLER RADAR WAS TRACKING A STRONG SQUALL LINE
MOVING EAST AT 40 MPH. THIS STORM FROM SANTA PAULA TO THE NORTH
EXTENDING SOUTH TO OXNARD WILL CONTINUE TO MOVE EAST INTO WESTERN
LOS ANGELES COUNTY. EXPECT WIND GUSTS AROUND 50 MPH WITH THIS CELL.
BRIEF WEAK TORNADIC SPIN UPS ARE POSSIBLE WITH THIS SQUALL.

LOCATIONS IMPACTED INCLUDE...
OXNARD...
THOUSAND OAKS...
SIMI VALLEY...
VENTURA...
CAMARILLO...
FILLMORE...
MALIBU...
AGOURA HILLS...
WOODLAND HILLS...
CHATSWORTH...
SANTA PAULA...
MALIBU CREEK STATE PARK...
WESTLAKE VILLAGE...
CALABASAS...
POINT MUGU...
POINT MUGU STATE PARK...
NEWBURY PARK...
POINT DUME...
TOPANGA STATE PARK...
AND CANOGA PARK.

LAT...LON 3403 11885 3405 11895 3409 11908 3411 11909
      3409 11911 3410 11912 3414 11922 3426 11927
      3429 11933 3442 11934 3442 11862 3404 11861
      3403 11875 3402 11878 3400 11881
TIME...MOT...LOC 2005Z 240DEG 49KT 3439 11919

KAPLAN
Local storm report, Jan 31, 12:23 PM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1223 PM PST SUN JAN 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     NON-TSTM WND DMG 3 SW OJAI               34.42N 119.29W
01/31/2016                   VENTURA            CA   LAW ENFORCEMENT

            POWER LINE DOWN NEAR OJAI.

&&

HALL
Local storm report, Jan 31, 12:28 PM PST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1228 PM PST SUN JAN 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     TSTM WND DMG     3 SW SANTA PAULA        34.32N 119.10W
01/31/2016                   VENTURA            CA   LAW ENFORCEMENT

            TWO OR THREE TREES DOWN WEST OF SANTA PAULA TRAPPING SIX
            VEHICLES NEAR THE INTERSECTION OF BRIGGS RD AND FAULKNER
            RD.

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:12 PM PSTWind AdvisoryLOXLos Angeles49 hr
Jan 31, 2:22 AM PSTHigh Wind WarningLOXLos Angeles, Santa Barbara34 hr
Jan 31, 3:30 AM PSTSmall Craft AdvisoryLOX11 hr
Jan 31, 3:47 AM PSTHigh Surf AdvisoryLOXLos Angeles53 hr
Jan 31, 6:46 AM PSTAreal Flood AdvisoryLOXSanta Barbara3 hr
Jan 31, 7:59 AM PSTAreal Flood AdvisoryLOXVentura3 hr
Jan 31, 9:05 AM PSTSpecial Marine WarningLOX55 min
Jan 31, 9:10 AM PSTAreal Flood AdvisoryLOXSan Luis Obispo3 hr
Jan 31, 9:16 AM PSTFlash Flood WarningLOXSan Luis Obispo3 hr
Jan 31, 9:16 AM PSTSpecial Weather StatementLOXSanta Barbara44 min
Jan 31, 9:18 AM PSTFlash Flood WarningLOXSan Luis Obispo3 hr
Jan 31, 9:44 AM PSTAreal Flood AdvisoryLOXSanta Barbara3 hr
Jan 31, 10:17 AM PSTSpecial Marine WarningLOX58 min
Jan 31, 10:52 AM PSTSpecial Weather StatementLOXSanta Barbara23 min
Jan 31, 10:57 AM PSTFlash Flood WarningLOXSanta Barbara, Ventura3 hr
Jan 31, 11:14 AM PSTAreal Flood AdvisoryLOXVentura3 hr
Jan 31, 11:20 AM PSTSevere Thunderstorm WarningLOXSanta Barbara55 min
Jan 31, 11:34 AM PSTFlash Flood WarningLOXSanta Barbara, Ventura3 hr
Jan 31, 12:09 PM PSTSpecial Weather StatementLOXVentura51 min
Jan 31, 12:15 PM PSTSpecial Weather StatementLOXVentura45 min
Jan 31, 12:24 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Jan 31, 12:34 PM PSTSevere Thunderstorm WarningLOXLos Angeles, Ventura56 min
Jan 31, 1:08 PM PSTSevere Thunderstorm WarningLOXLos Angeles37 min
Jan 31, 1:35 PM PSTSpecial Marine WarningLOX25 min
Jan 31, 1:50 PM PSTSevere Thunderstorm WarningLOXLos Angeles25 min
Jan 31, 3:09 PM PSTWind AdvisoryLOX30 hr

Nearby

Flash Flood Warnings in California, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.